MAUDE Adverse Event Report: ALERE SAN DIEGO, INC ALERE HCG CASSETTE (20MIU/ML); PREGNANCY TEST

ALERE SAN DIEGO, INC ALERE HCG CASSETTE (20MIU/ML); PREGNANCY TEST
Model Number 92210
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: an investigation was performed on retention and returned devices from the reported lot number.Retention and returned devices were tested with hcg-negative clinical urine samples.Results were read at 3 minutes and all devices yielded expected negative results.No false positive results were observed during in-house testing.Manufacturing batch record review did not uncover any abnormalities and found that the lot met quality control specifications.A root cause could not be determined from the available information, as the retention and returned devices performed as expected during in-house testing.This product provides only a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
(b)(6) 2018: employee urine specimen was tested on the alere hcg cassette and a positive result was obtained.Confirmatory testing was not performed.No further information provided.Troubleshooting occurred with a discussion about possible causes for unexpected results focusing on proper sampling technique, storage conditions and patient specific factors per the package insert (pi)-no deviations noted.

Brand Name
ALERE HCG CASSETTE (20MIU/ML)
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC
9975 summers ridge road
san diego CA 92121
MDR Report Key9127151
Report Number2027969-2019-00522
Device Sequence Number2312754
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)200131(10)HCG8020002
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number92210
Device Lot NumberHCG8020002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1